Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 129, NWS North Platte, NE

July 2, 2001Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2001, 11:14 PM CDT for Boyd County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 2001, 11:14 PM CDT (04:14 UTC)
Expired
Jul 2, 2001, 11:45 PM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Boyd County, NE

The radar

The Sioux Falls radar (KFSD), 167 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS53 KLBF 030414
SVRLBF
NEC015-030445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT MON JUL 2 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 1145 PM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTH OF BRISTOW...OR ABOUT 6 MILES
  EAST OF SPENCER...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  3 MILES NORTH OF LYNCH AROUND 1125 PM CDT
  4 MILES NORTH OF MONOWI AROUND 1145 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4299 9874 4281 9873 4277 9831 4300 9832
$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:40 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jul 2, 7:40 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT MON JUL 2 2001

HAVE UPDATED THE ANW AND O'NEILL ZONES FOR SCATTERED THUNDERSTORMS.
SFC ANALYSIS SHOWS DISTINCT WM FRONT FROM JUST SOUTH OF MHN TO JUST
SOUTH OF ONL. WW WILL BE ISSUED SHORTLY WITH MAIN FOCUS FOR SVR AND
HEAVY RAINFALL ACROSS THE FRONT OVER BLAINE...LOUP...GARFIELD AND
WHEELER COUNTY.

.LBF...NONE.

KAR

In the hours before

Local storm report, Jul 2, 9:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
939 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    8 ENE CHAMBERS            NE   1.00 INCH HAIL
07/02/01   HOLT                           REPORTED BY SPOTTERS

JZ
Local storm report, Jul 2, 9:51 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
951 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    10 WSW SARGENT            NE   .75 INCH HAIL
07/02/01   CUSTER                         REPORTED BY SPOTTERS

0935 PM    6 W SARGENT               NE   1.00 INCH HAIL
07/02/01   CUSTER                         REPORTED BY SPOTTERSp

JM
Local storm report, Jul 2, 10:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1002 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0955 PM    4 NE LYNCH                NE   1.50 INCH HAIL
07/02/01   BOYD                           REPORTED BY SPOTTERS

JZ
Local storm report, Jul 2, 10:24 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1024 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    1 W EWING                 NE   1.00 INCH HAIL
07/02/01   HOLT                           REPORTED BY SPOTTERS

JZ
Special weather statement, Jul 2, 11:00 PM CDT, 14 minutes before
NEZ004-022>025-035>037-056>059-069>071-030430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT MON JUL 2 2001

...SEVERE THUNDERSTORM WATCH #497 HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR PORTIONS OF WESTERN
NEBRASKA.  THE WATCH IS NO LONGER IN EFFECT FOR SHERIDAN...
GARDEN...DEUEL...CHERRY...GRANT...HOOKER...THOMAS...ARTHUR...
MCPHERSON...LOGAN...KEITH...PERKINS...LINCOLN...CHASE...HAYES...AND
FRONTIER COUNTIES. THE SEVERE WEATHER THREAT HAS ENDED FOR TONIGHT.

KAR
Local storm report, Jul 2, 11:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1112 PM CDT MON JUL 2 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 PM    WOOD LAKE                 NE   1.75 INCH HAIL
07/02/01   CHERRY                         REPORTED BY SPOTTERS

JZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:27 PM CDTSevere Thunderstorm WarningLBFBlaine, Loup48 min
Jul 2, 7:38 PM CDTSevere Thunderstorm WarningLBFHooker52 min
Jul 2, 8:00 PM CDTSevere Thunderstorm WarningLBFBlaine45 min
Jul 2, 8:11 PM CDTSevere Thunderstorm WarningLBFGarfield, Loup64 min
Jul 2, 8:31 PM CDTSevere Thunderstorm WarningLBFCuster59 min
Jul 2, 8:35 PM CDTSevere Thunderstorm WarningLBFHolt55 min
Jul 2, 9:26 PM CDTSevere Thunderstorm WarningLBFHolt64 min
Jul 2, 9:30 PM CDTSevere Thunderstorm WarningLBFCuster60 min
Jul 2, 9:49 PM CDTSevere Thunderstorm WarningLBFBoyd41 min
Jul 2, 10:31 PM CDTSevere Thunderstorm WarningLBFHolt59 min
Jul 2, 10:32 PM CDTSevere Thunderstorm WarningLBFBoyd43 min
Jul 2, 10:46 PM CDTSevere Thunderstorm WarningLBFCherry44 min
Jul 2, 11:15 PM CDTSevere Thunderstorm WarningLBFKeya Paha45 min
Jul 2, 11:26 PM CDTSevere Thunderstorm WarningLBFHolt64 min
Jul 2, 11:48 PM CDTSevere Thunderstorm WarningLBFBoyd42 min
Jul 3, 12:23 AM CDTSevere Thunderstorm WarningLBFHolt67 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.